Format

Send to

Choose Destination
Acta Anaesthesiol Sin. 2003 Mar;41(1):43-6.

Postoperative pulmonary edema, transfusion-related?--a case report.

Author information

1
Department of Anesthesiology, Changhua Christian Hospital, 135 Nanhsiao Street, Changhua, 500, Taiwan, R.O.C. 73260@cch.org.tw

Abstract

Transfusion-related acute lung injury (TRALI) is a severe reaction between leukocyte antigen and antibody during transfusion of plasma-containing components. Recently, biologically active lipids have been also suggested to cause the disorder. It is a rare, but rather benign pulmonary edema. We report a postoperative pulmonary edema, which was temporally and clinically compatible with TRALI. Because the patient received blood products from 3 or 4 donors and the disorder was not recognized right away, the laboratory task for the definite diagnosis was difficult. Nevertheless, the patient had fully recovered in 36 hours after supportive therapies. Without identifying the blood donor implicated in the disorder, transfusion reactions or TRALI will be inevitable.

PMID:
12747347
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center